MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6265-5114
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Edema (1820); Inflammation (1932); Pain (1994); Discomfort (2330); Injury (2348); Reaction (2414)
Date of Event 03/01/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported that "patient has been experiencing pain pretty much since the beginning of her surgery 4 years ago.Dr.'s are saying that the implant is in place.Chiropractor believes that the implant is oversized, can see it protruding through her skin and can be affecting the muscle.She has a trident acetabular shell." update as per legal correspondence: it was reported through the filing of a lawsuit that allegedly after tha, the patient began experiencing discomfort in the area of the device.It is further alleged that "workup revealed the presence of markedly increased levels of metal ions in the patient's blood" and "the potential existence of pseudotumor with evidence of an adverse local tissue reaction".Per the lawsuit, it was reported that the revision surgery took place at the hospital for special surgery in (b)(6) city on (b)(6) 2013.
 
Event or Problem Description
It was reported that "patient has been experiencing pain pretty much since the beginning of her surgery 4 years ago.Dr.'s are saying that the implant is in place.Chiropractor believes that the implant is oversized, can see it protruding through her skin and can be affecting the muscle.She has a trident acetabular shell." update as per legal correspondence: it was reported through the filing of a lawsuit that allegedly after tha the patient began experiencing discomfort in the area of the device.It is further alleged that "workup revelaed the presence of markedly increased levels of metal ions in the patient's blood" and "the potential existence of pseudotumor with evidence of an adverse local tissue reaction".Per the lawsuit, it was reported that the revision surgery took place at the hospital for special surgery in new york city on (b)(6) 2013.Update per medical review: "x-ray was reported to show 1-centimeter right greater than left leg length.".
 
Additional Manufacturer Narrative
An event regarding alleged excessive levels of chromium and cobalt, pseudotumor and limb length discrepancy involving a citation stem was reported.A medical review confirmed elevated cobalt and limb length discrepancy.Method & results: -product evaluation and results: not performed as the device was not returned.-medical records received and evaluation: review of medical records by a consulting clinician noted: "at her visit of (b)(6) 2011.Chiropractor said 1 ¼-inch leg length discrepancy, right longer than left." on (b)(6) 2011 her sed rate was noted to be 13 (normal less than 26) and her crp was 0.4 (normal less than 0.5).On a (b)(6) 2012 consultation she complained of" leg length discrepancy, thigh pain and muscle aches.Wears i-centimeter lift in her left shoe".X-ray was reported to show 1-centimeter right greater than left leg length with some heterotopic ossification.The plan was to "rule out trunnion fretting.Get cobalt-chromium, sed rate, crp".Her cobalt was noted to be elevated to 7.9 (normal less than 1.0) and chromium was 1.0 (normal less than 5.0).On (b)(6), 2013 a mars mri report of the right hip notes,".Synovial expansion and thickening with decompression of synovitis into greater trochanteric bursa where there are prominent low signal intensity synovial deposits.Consistent with al tr to metallic debris".On january 23, 2013 a consultation notes, "sed rate, crp negative.Plan: revision head and liner." on march 21, 2013 a revision of the right total hip was performed for a diagnosis of "failed right tha secondary to metal corrosion and al tr".On march 12, 2014 an mri of the right hip report notes, ".Persistent distention of pseudocapsule by hypertrophic.Synovial expansion in keeping with the features of al tr.Interval deficiency of posterolateral and lateral capsule, as well as detachment of gluteus medius insertion.Effects of post-surgical changes.Residual changes greater trochanter bursa.Without.Component loosening." altr cannot explain the patient's symptoms described as present since two months post-operative without evidence of progressive osteolysis or loosening.While the surgical pathology report is "consistent with immunologic reaction" it is not diagnostic.Examination of the imaging studies and a material analysis report, as well as a review of the histologic slides is required to definitively evaluate this case." a medical review addendum was performed and revealed: "regarding the referenced per, this addendum to my report of january 25, 2012 includes review of x-ray copies dated december 14, 2011.These x-rays include an ap of the pelvis and an ap and lateral of the right hip demonstrating an uncemented right total hip arthroplasty with all components in nominal position, reduced, with no evidence of pathology.This additional x-ray does not alter the conclusion of my earlier report." -product history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: a medical review confirmed limb length discrepancy and elevated cobalt levels, however, the root cause cannot be determine.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CITATION TMZF HA STEM #4 RIGHT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7845802
Report Number0002249697-2018-02773
Device Sequence Number16472239
Product Code LPH
UDI-Device Identifier07613153074373
UDI-Public07613153074373
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Catalogue Number6265-5114
Device Lot Number22494701
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight62